Alert archive / North Carolina / Special Weather Statements in 2021

Special Weather Statement, NWS Blacksburg, VA

August 17, 2021Yadkin County, North Carolina

NWS Blacksburg, VA issued this special weather statement at Aug 17, 2021, 9:03 PM EDT for Yadkin County, North Carolina. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2021, 9:03 PM EDT (01:03 UTC)
Expired
Aug 17, 2021, 9:30 PM EDT
In force
27 min
Issued by
NWS Blacksburg, VA
Hail
0.00 in
Wind
40

County Yadkin County, NC

The radar

The Roanoke radar (KFCX), 109 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2021-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 349 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2021-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
349 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
278 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

345 
WWUS81 KRNK 180103
SPSRNK

Special Weather Statement
National Weather Service BLACKSBURG VA
903 PM EDT Tue Aug 17 2021
 
NCZ003-019-020-180130-
Yadkin NC-Surry NC-Wilkes NC-
903 PM EDT Tue Aug 17 2021

...A gusty shower will impact portions of southwestern Surry, east 
central Wilkes and western Yadkin Counties through 930 PM EDT...

At 902 PM EDT, Doppler radar was tracking a gusty shower near 
Harmony, or 11 miles southwest of Yadkinville, moving north at 30 
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

This storm may intensify, so be certain to monitor local radio 
stations and available television stations for additional 
information and possible warnings from the National Weather Service.

Locations impacted include...
Elkin...
Fairview...
Jonesville...
Boonville...
Ronda...
Buck Shoals...
and Crutchfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

A Tornado Watch remains in effect until 200 AM EDT for north central
and northwestern North Carolina...and southwestern Virginia.

&&

LAT...LON 3606 8088 3630 8104 3634 8071 3605 8074
TIME...MOT...LOC 0102Z 170DEG 26KT 3601 8081 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

RR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 17, 8:33 PM EDT, 30 minutes earlier.

Area forecast discussion, Aug 17, 8:33 PM EDT, 30 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
833 PM EDT Tue Aug 17 2021

.SYNOPSIS...
The remains of Tropical Depression Fred will track slowly north
through the southern Appalachians through early Wednesday. Once
Fred moves by Wednesday afternoon, look for a return to typical
August weather through the end of the week.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
As of 800 PM EDT Tuesday...

   Flash Flood Watch remains in effect along and west of the
   Blue Ridge

   Tornado Watch 446 remains in effect from the Roanoke Valley
   into northwest North Carolina.

Main band of showers and thunderstorms from the
Tennessee/Virginia border into eastern Georgia will rotate
north-northeast as Tropical Depression Fred moves across the
southern Appalachians. Have made slight adjustments to the
timing of the rainfall based on this track and the latest radar
trends. Expecting a rough estimate of this band not reaching
Lynchburg and Danville until around midnight.

Models are in close agreement in terms of moving Fred out of here by
Wednesday morning, but will likely see residual instability per
clearing and plenty of low level moisture to keep threat of
showers/storms around into Wednesday afternoon, though think
coverage will become more scattered. Under cloudy skies, low
temperatures tonight into Wednesday morning will range from the
lows 60s in the west to the lower 70s in the east.

High temperatures Wednesday will warm with the south to
southwest flow and increasing sunshine behind Fred. Scattered
convection may hold temperatures down. High temperatures
Wednesday will vary from the mid 70s to around 80 degrees in the
west, to the mid 80s in the east.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
As of 145 PM EDT Tuesday...

An upper level trough will track eastward over the Great Lakes,
which should bring more chances of showers and thunderstorms.

As the remnants of Tropical Storm Fred head toward the Northeast
during Wednesday night and Thursday, the prolonged rainfall chances
should begin to diminish. Meanwhile, an upper level trough will
spread eastward from the Great Lakes on Thursday and reach western
Pennsylvania by Friday. This feature should promote more typical
diurnal convection with chances of showers and thunderstorms for
both afternoons of Thursday and Friday.

Although the rainfall rates will not be as efficient due to the
tropical moisture from Fred exiting the Mid Atlantic, there could
still be hydrological concerns from any strong thunderstorms given
the wet soil conditions and the noteworthy rainfall over the past
several days. Confidence is highest along and west of the Blue Ridge
for the formation of convection, but the activity may spread
eastward into the Piedmont. Temperatures should trend slightly
cooler for Friday and Friday night due to the proximity of the upper
level trough.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 145 PM EDT Tuesday...

After the upper level trough influences the Mid Atlantic weather
this weekend, ridging will take place to bring warmer conditions.

An upper level trough should pass over Pennsylvania during Saturday
and exit off the New Jersey coast by Sunday. The close proximity of
this trough should continue the daily threat of afternoon showers
and thunderstorms for this weekend. Temperatures should begin to
increase a little by Sunday and Monday as a broad upper level ridge
over the lower Mississippi River Valley begins to nudge the heights
aloft upward across the Appalachian Mountains. Another upper level
trough passing over eastern Canada by Tuesday should slow the
progression of the expanding ridge across the Mid Atlantic. Chances
of afternoon showers and thunderstorms will continue but may become
more confined to locations along and west of the Blue Ridge.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
As of 143 PM EDT Tuesday...

Numerous showers and scattered thunderstorms will continue
across southwest Virginia, northwest North Carolina and
southeast West Virginia through 06Z/2AM. Based on the north-
northeast movement of Tropical Depression Fred and the main band
of showers and thunderstorms that extend into eastern Georgia,
moderate to heavy rain with IFR to MVFR visibility is likely at
KBLF from 01-03z/9-11PM, at KROA, KBCB and KLWB from
02-05Z/10PM-1AM and KLYH and KDAN from 04-08z/midnight-4AM.

In addition ceilings across the region will be lower to LIFR to
IFR levels this evening and will remain low through noon/16Z on
Wednesday. Ceilings will gradually lift in the afternoon but
most TAF sites will improve to VFR until after 20Z/4PM.

Winds will turn from the east and southeast tonight to the west
and southwest on Wednesday as the tropical depression passes
just to the west. Wind gusts up to 25 knots are likely with
gusts as high as 50 knots along the highest ridges of the
Appalachians tonight. Have added LLWS to most of the TAFs for
overnight.

Above average confidence on occurrence of IFR to LIFR ceilings
but lower confidence how fast ceilings will lower this evening.

Above average confidence on wind and visibility.

Extended Aviation Discussion...

Wednesday night into the weekend, diurnal driven storms are
expected with Sub-VFR conditions, but looks like isolated to
scattered coverage, though models vary on this, so confidence
is low.

&&

.HYDROLOGY...
As of 800 PM EDT Tuesday...

Fred will likely bring an average of 1 to 2 inches across most of
the area, with highest amounts of 4 to 6 inches possible along the
southern Blue Ridge/Appalachians of TN/NC. Local studies indicate
that 5 inches of rain in 24 hours can lead to landslides, so not out
of the question that areas along the southern Blue Ridge,
including Galax/Hillsville/Meadows of Dan to Boone may get this
amount of rain. The speed of the system will make the
difference, and how long southeast flow remains.

Even with these rainfall amounts, rivers are running low, and
the threat of river flooding is low for now. Main threat will
be flash flooding.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch through Wednesday morning for VAZ007-009>020-
     022>024-032>035.
NC...Flash Flood Watch through Wednesday morning for NCZ001>003-018-
     019.
WV...Flash Flood Watch through Wednesday morning for WVZ042>044-507-
     508.

&&

SYNOPSIS...WP
NEAR TERM...AMS/KK
SHORT TERM...PW
LONG TERM...PW
AVIATION...KK/WP
HYDROLOGY...AMS/WP
Hazardous weather outlook, Aug 17, 3:21 PM EDT, 5 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
321 PM EDT Tue Aug 17 2021

NCZ001>003-018-019-VAZ009-012>017-032-033-181930-
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Smyth-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Patrick-Franklin-
321 PM EDT Tue Aug 17 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...
...TORNADO WATCH 445 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, southwest Virginia and west central
Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation has occurred. Reports should be submitted by
phone, social media, by email at rnk.skywarn@noaa.gov or online at
www.weather.gov/rnk.

NCZ004-005-020-VAZ043-181930-
Stokes-Rockingham-Yadkin-Henry-
321 PM EDT Tue Aug 17 2021

...TORNADO WATCH 445 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina and south central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Heavy rainfall could lead to localized flooding on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation has occurred. Reports should be submitted by
phone, social media, by email at rnk.skywarn@noaa.gov or online at
www.weather.gov/rnk.

VAZ007-010-011-018>020-022>024-034-035-WVZ042>044-507-508-181930-
Tazewell-Bland-Giles-Craig-Alleghany VA-Bath-Roanoke-Botetourt-
Rockbridge-Bedford-Amherst-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
321 PM EDT Tue Aug 17 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

This Hazardous Weather Outlook is for central Virginia, south
central Virginia, southwest Virginia, west central Virginia and
southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Reports should be submitted by
phone, social media, by email at rnk.skywarn@noaa.gov or online at
www.weather.gov/rnk.

NCZ006-VAZ044>047-058-059-181930-
Caswell-Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-
Charlotte-
321 PM EDT Tue Aug 17 2021

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia and south central Virginia.

.DAY ONE...This afternoon and tonight.

Showers and thunderstorms from the remnants of Tropical Storm Fred
will occur through tonight. Localized flash flooding is possible. In
addition, some storms may become severe with damaging winds and an
isolated tornado as the main threats.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Heavy rainfall could lead to localized flooding on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Reports should be submitted by
phone, social media, by email at rnk.skywarn@noaa.gov or online at
www.weather.gov/rnk.

PW

In the hours before

Special weather statement, Aug 17, 6:45 PM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
645 PM EDT Tue Aug 17 2021

VAZ024-034-035-045-172330-
Amherst VA-Campbell VA-Bedford VA-Rockbridge VA-
645 PM EDT Tue Aug 17 2021

...A strong thunderstorm will impact portions of south central
Rockbridge, northeastern Bedford, and southwestern Amherst Counties
and the City of Lynchburg through 730 PM EDT...

At 643 PM EDT, Doppler radar was tracking clusters of strong
thunderstorms. The strongest thunderstorm was located over
Boonsboro. Other thunderstorms were moving across the City of
Lynchburg. Movement of the thunderstorms was to the north at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lynchburg...
Glasgow...
Big Island...
Forest...
Forks Of Buffalo...
Coleman Falls...
and Madison Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

A Tornado Watch remains in effect until 200 AM EDT for south central
and west central Virginia.

Additional statements will be issued as conditions warrant.

&&

LAT...LON 3737 7907 3732 7922 3739 7934 3768 7946
      3769 7919 3749 7918 3742 7910
TIME...MOT...LOC 2243Z 176DEG 16KT 3748 7929

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DB
Special weather statement, Aug 17, 6:50 PM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
650 PM EDT Tue Aug 17 2021

NCZ018-172315-
Watauga NC-
650 PM EDT Tue Aug 17 2021

...A gusty shower will impact portions of Watauga County through 715
PM EDT...

At 650 PM EDT, Doppler radar was tracking a gusty shower over
Blowing Rock In Caldwell County, or over Blowing Rock, moving north
at 30 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Boone...
Blowing Rock...
Beech Mountain...
Foscoe...
Sugar Grove...
Blowing Rock In Caldwell County...
and Seven Devils.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 200 AM EDT for northwestern
North Carolina...and southwestern Virginia.

&&

LAT...LON 3630 8191 3636 8180 3634 8177 3633 8171
      3634 8171 3635 8172 3638 8173 3639 8173
      3635 8164 3633 8162 3612 8158 3611 8181
      3616 8183 3619 8186 3619 8187 3624 8190
      3628 8190 3629 8192
TIME...MOT...LOC 2250Z 165DEG 28KT 3611 8171

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

RR
Special weather statement, Aug 17, 7:54 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
754 PM EDT Tue Aug 17 2021

NCZ001-019-180030-
Ashe NC-Wilkes NC-
754 PM EDT Tue Aug 17 2021

...A gusty shower will impact portions of northwestern Wilkes and
southeastern Ashe Counties through 830 PM EDT...

At 753 PM EDT, Doppler radar was tracking a gusty shower near Maple
Springs, or near Wilbar, moving north at 30 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jefferson...
West Jefferson...
Glendale Springs...
Wilbar...
Laurel Springs...
Idlewild...
and Wagoner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

A Tornado Watch remains in effect until 200 AM EDT for northwestern
North Carolina...and southwestern Virginia.

&&

LAT...LON 3642 8157 3647 8130 3645 8127 3619 8131
      3618 8142
TIME...MOT...LOC 2353Z 165DEG 28KT 3623 8136

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

RR
Special weather statement, Aug 17, 8:26 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
826 PM EDT Tue Aug 17 2021

NCZ001-002-019-VAZ007-009-015-180115-
Ashe NC-Wilkes NC-Alleghany NC-Tazewell VA-Grayson VA-Smyth VA-
826 PM EDT Tue Aug 17 2021

An area of persistent rain...heavy at times...can be expected
through 10:00 PM...for the following counties...

Alleghany, Wilkes and Ashe Counties in northwestern North Carolina,

Smyth, Tazewell and Grayson Counties in southwestern Virginia.

At 820 PM EDT, Doppler radar was tracking an area of rain with
embedded thunderstorms from western North Carolina into far
southwestern Virginia, moving north at 30 mph.

HAZARD...Winds in excess of 30 mph.  Torrential downpours of rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.  Excessive rain may flood poor drainage
         areas and pond on roadways making driving difficult.

Locations impacted include...
Galax...
Marion...
Richlands...
Bluefield...
Tazewell...
West Jefferson...
Sparta...
North Wilkesboro...
and Wilkesboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

A Tornado Watch remains in effect until 200 AM EDT for northwestern
North Carolina...and southwestern Virginia.

&&

LAT...LON 3612 8154 3624 8148 3640 8174 3664 8161
      3714 8190 3724 8174 3721 8156 3734 8136
      3723 8123 3715 8133 3709 8127 3703 8146
      3676 8126 3680 8104 3656 8084 3656 8085
      3645 8098 3633 8087 3606 8088 3600 8132
TIME...MOT...LOC 0019Z 181DEG 49KT 3648 8141

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

PM
Special weather statement, Aug 17, 8:50 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
850 PM EDT Tue Aug 17 2021

NCZ001-019-180115-
Ashe NC-Wilkes NC-
850 PM EDT Tue Aug 17 2021

...A gusty shower will impact portions of western Wilkes and
southeastern Ashe Counties through 915 PM EDT...

At 849 PM EDT, Doppler radar was tracking a gusty shower over
Boomer, moving north at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

Locations impacted include...
Wilkesboro...
Boomer...
Wilbar...
Mc Grady...
Wilkesboro Reservoir...
Buck...
and Millers Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 200 AM EDT for northwestern
North Carolina...and southwestern Virginia.

&&

LAT...LON 3600 8133 3630 8150 3634 8116 3603 8122
      3603 8127 3601 8130
TIME...MOT...LOC 0049Z 168DEG 27KT 3606 8128

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RR
Special weather statement, Aug 17, 9:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
903 PM EDT Tue Aug 17 2021

NCZ003-019-020-180130-
Yadkin NC-Surry NC-Wilkes NC-
903 PM EDT Tue Aug 17 2021

...A gusty shower will impact portions of southwestern Surry, east
central Wilkes and western Yadkin Counties through 930 PM EDT...

At 902 PM EDT, Doppler radar was tracking a gusty shower near
Harmony, or 11 miles southwest of Yadkinville, moving north at 30
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

Locations impacted include...
Elkin...
Fairview...
Jonesville...
Boonville...
Ronda...
Buck Shoals...
and Crutchfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

A Tornado Watch remains in effect until 200 AM EDT for north central
and northwestern North Carolina...and southwestern Virginia.

&&

LAT...LON 3606 8088 3630 8104 3634 8071 3605 8074
TIME...MOT...LOC 0102Z 170DEG 26KT 3601 8081

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RR

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 8:26 PM EDTSpecial Weather StatementRNKGrayson, Smyth, Tazewell49 min
Aug 17, 9:57 PM EDTFlash Flood WarningRNKGrayson5 hr
Aug 17, 10:13 PM EDTAreal Flood AdvisoryRNKSmyth, Tazewell6 hr
Aug 17, 10:43 PM EDTAreal Flood AdvisoryRNKCarroll, Grayson, City of Galax7 hr
Aug 17, 11:26 PM EDTAreal Flood AdvisoryRNKBland, Wythe5 hr
Aug 17, 11:38 PM EDTSpecial Weather StatementRNKCity of Galax37 min
Aug 18, 12:15 AM EDTAreal Flood AdvisoryRNKFloyd, Franklin, Giles, Henry, Montgomery, Patrick and 6 more6 hr
Aug 18, 12:22 AM EDTSpecial Weather StatementRNKCarroll23 min
Aug 18, 12:24 AM EDTTornado WarningRNKCarroll21 min
Aug 18, 12:48 AM EDTSpecial Weather StatementRNKCarroll27 min
Aug 18, 1:01 AM EDTTornado WarningRNKCarroll, Patrick29 min
Aug 18, 1:38 AM EDTSpecial Weather StatementRNKGiles37 min
Aug 18, 1:59 AM EDTAreal Flood AdvisoryRNKCraig3 hr
Aug 18, 2:02 AM EDTSpecial Weather StatementRNKMontgomery28 min
Aug 18, 2:10 AM EDTFlash Flood WarningRNKCarroll, Grayson5 hr
Aug 18, 2:23 AM EDTSpecial Weather StatementRNKPatrick37 min
Aug 18, 2:35 AM EDTSpecial Weather StatementRNKCraig25 min
Aug 18, 2:44 AM EDTSpecial Weather StatementRNKRoanoke, City of Salem31 min
Aug 18, 2:51 AM EDTSpecial Weather StatementRNKHenry24 min
Aug 18, 3:08 AM EDTAreal Flood WarningRNKGrayson6 hr
Aug 18, 3:18 AM EDTSpecial Weather StatementRNKFranklin27 min
Aug 17, 8:50 PM EDTSpecial Weather StatementRNKWilkes25 min
Aug 17, 10:13 PM EDTSpecial Weather StatementRNKWilkes32 min
Aug 17, 10:47 PM EDTTornado WarningRNKSurry, Wilkes, Yadkin28 min
Aug 17, 11:15 PM EDTSpecial Weather StatementRNKSurry, Yadkin30 min
Aug 17, 11:49 PM EDTSpecial Weather StatementRNKYadkin26 min
Aug 18, 12:08 AM EDTTornado WarningRNKSurry37 min
Aug 18, 2:54 AM EDTAreal Flood WarningRNKWatauga6 hr

Nearby

Special Weather Statements in North Carolina, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.